NRAS
22,445 members26,182 posts

Leflunomide

Hi i started on leflunomide 10mg daily eight days ago but at the time i was suffering with extreme pain with sciatica and was on codeine and morphine so i didn't notice any side affects, so much was going on but now that i am off these drugs i am feeling a funny sensation in my throat down to my stomach and i seem to have a lot of flatulence and my bowel dosn`t seem right plus my head feels a little racy is this normal.

I was so hoping that this one would work as i had been on methrexate for over a year and didn't feel well at all on that. Has anyone any advice for me.

16 Replies
oldestnewest

Thanks for asking this question - I'm hoping to 'get' leflunomide and will be interested in any comments. Had to come off mtxate because of liver problems.

1 like
Reply

I came off Mtx because of horrendous side effects that appeared after six years for no,apparent reason. All my blood tests were normal but I had headaches,dizziness,nausea & generally felt awful.

I started on 10mg Leflunomide a month ago & have had no obvious side effects....so good luckIn "getting " it.

I am having to pay (£21 a month) for it myself.,supposedly as my GP now says " until you have taken it safely & your rheumy agrees" . I wonder if anyone else has a GP who says that.......when one hears that people presenting in this country with no record of contributions apparently get all their prescriptions free!

Good luck with Lefunomide, Cathie.......Kathy

1 like
Reply

Where are you Kathy?

Reply

Cathie, you and I share an experience with mtx but time has passed and we are going to try it again. I'm on week 3 of it so the blood test today will decide. I felt so much better on Leflunomide daily.. I went off of it because I no longer needed it a couple years ago. My liver was a little upset at that time over it.. I am going to my appointment to ask to be taken off MTX and put on Leflunomide.

Reply

Good luck!! i seem to be tolerating it well just a few things like im a bit racy in the head and my stomach feels odd but so far so good, i do seem to be a bit bloated as well which i didn't have on MTX but time will tell.

1 like
Reply

Hi Rose, I used leflunomide for 12 years. I had good results till I got neuropathy under my feet. I advise you to contact your doctor. I wish you all the best.

greetings Bas from the Netherlands

Reply

By the way, It took about 2 months before I had positive results with leflunomide!

1 like
Reply

Thanks for that i hope its the same for me.

Reply

Thanks i booked an appointment for Friday.

Reply

I wish you good luck on friday!

1 like
Reply

Hi I to have found bowels and wind issues your not alone :(

1 like
Reply

I have been on Arava (Leflunomide) for just one month. 10mg per day.

I came off Mtx 6 months ago after taking it very successfully for .6 years.....I then developed all the symptoms inhad when I first had RA...even down to pain in my jaw!

My Rheumy reckons those who had a good run on Mtx usually do well on Lefumomide, but I am wondering if it's working for me as I have no symptoms at all- but as I have had a few steroid injections maybe any symptoms I might have had are being masked?

I'm sure like a lot of us with this wretched disease I am fed up to the teeth with how it rules our Lives!

1 like
Reply

I had to come off MXT due to horrible side effects. Been on Leflunomide for a few years now, took a while to work. Apart from that no problems, feel like me again. I know we are all different but you can but try it. Hopefully it will be right for you

Reply

It took about 3 or 4 weeks for it to settle down but when it did it worked extremely well for me until about a year in when my body started to reject it - keep going it could be the one x

Reply

I got leg swelling, neuropathy and a bit muzzy in the head so yes it could well be that

Reply

stomach to throat sensation can be acid reflux.

the bowel problem can be from residual Codeine and morphine.

Flatulence might be the bowel becoming un-relaxed from the pain pills.

That means that you will become regular with bowel movements again.

Your head feeling a little racy can again be from the pain drugs being

withdrawn.. there can be a number of other reasons for what you

are experiencing if you are like I was when I came off the oxycodone

over a weekend. Good luck, my dear. Hope you start feeling more

yourself. =)

Reply

You may also like...